Linda (Unregistered Guest)
|Posted on Wednesday, October 04, 2006 - 07:56: |
Hi, my acupuncturist is trying to persuade me to stop taking the pill... She says it is not good for my kidneys and liver. I wonder if this is your understanding too? I realize that this is a relatievely modern medication, so how can acupuncture determine whether irt is good or bad for your health...
|Posted on Wednesday, October 04, 2006 - 15:29: |
Good question.. Well, I am also not encouraging female patients to take the pill, despite its high effectiveness in prevention of unwanted pregnancy. I have seen many side-effects caused by the pill during my years of practice, as well as quite serious medical conditions arising from the use of the pill. Moreover, an experienced practitioner may be able to discern by the mere palpation of the radial pulse the harmful effect of the pill on a patient he has known before. Chinese medical theories maintain, that the organ-system most vulnerable to any hormonal medication harmful effects is the kidney. The kidneys' domain of influence extends far beyond what is considered by Western medicine. We believe that the kidneys is in charge of the skeletal strength and metabolism, all the genito-urinary system, fertility, brain functioning, water metabolism, and even psychological tendencies towards fear and anxiety... and many more. We also attribute most of the hormonal system physiology to kidney functioning, and not only that part which belongs to sexual hormones or fertility. In view of these concepts, any hormonal modern medication, not excluding the preventive pill, is weakening and failing the kidney Qi - its energy. As mentioned before, experienced doctors of Chinese medicine are able to determine this influence of the pill on the kidney system only by palpating the pulse. In fact, I haven't seen a single female patient that her kidney pulse on the radial artery had not been badly affected after she had commenced taking the pill. I have seen young females that their monthly period has stopped completely after commencing with the pill, or, the opposite, those that their period has stopped right after stopping taking the pill and they needed a special therapy just to get it working again. I have seen girls that started having various skin diseases as a result of commencing taking the pill. Diseases from stubborn and ugly acne or tropical acne to various kinds of eczema and others. I have seen girls getting bald spots of alopecia a few months after taking the pill for the first time and even those who started experiencing fits of nervousness, anxiety and depression.... you name it. True, there are females that do not get severe side effects from the pill, but one can never know how it will affect their fertility or other aspects of their lives in the future. My experience shows: take other precautions, even an IUD is less harmful.
P.T. Ferrance, L.Ac.
|Posted on Wednesday, October 04, 2006 - 19:14: |
It is difficult to answer your question without knowing something about your
history. That said, Oriental Medicine can determine whether something is
good or bad for your health based on how it affects the normal functioning
of your body.
Eric Waltemate D.C.
|Posted on Thursday, October 05, 2006 - 15:18: |
I would also have to say that the pill throws the whole feminine cycle out
>of balance. The woman will gain weight, retain fluid, have mood swings,
>just like... when she's pregnant. Because that's what the pill does to a
>woman's body, it tricks it into thinking that she's perpetually pregnant